Alert archive / Minnesota / Freeze Watches in 2017
Freeze Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this freeze watch at Oct 8, 2017, 2:33 PM CDT for 26 counties in Minnesota; 6 counties in Wisconsin. It took effect at Oct 10, 2017, 12:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 8, 2017, 2:33 PM CDT (19:33 UTC)
- In effect from
- Oct 10, 2017, 12:00 AM CDT
- Expired
- Oct 9, 2017, 2:53 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
All 32 counties
Anoka County, MN, Benton County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Douglas County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 60 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671 WWUS73 KMPX 081933 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 233 PM CDT Sun Oct 8 2017 MNZ041>045-047>059-061-063>068-073-WIZ014>016-023-025-027-090915- /O.NEW.KMPX.FZ.A.0001.171010T0500Z-171010T1400Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Anoka-Washington-Yellow Medicine-Renville- McLeod-Sibley-Carver-Redwood-Polk-Barron-Rusk-St. Croix-Dunn- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Foley, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Blaine, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Redwood Falls, Osceola, Rice Lake, Ladysmith, Hudson, Menomonie, and Chippewa Falls 233 PM CDT Sun Oct 8 2017 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... The National Weather Service in Twin Cities/Chanhassen has issued a Freeze Watch, which is in effect from late Monday night through Tuesday morning. * TEMPERATURE...upper 20s to lower 30s. * IMPACTS...Subfreezing temperatures will end the growing season and damage tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means subfreezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ Borghoff
1 follow-up statement
463 WWUS73 KMPX 090753 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 253 AM CDT Mon Oct 9 2017 MNZ041>045-047>059-064>066-073-WIZ014-015-091600- /O.UPG.KMPX.FZ.A.0001.171010T0500Z-171010T1400Z/ /O.NEW.KMPX.FZ.W.0001.171010T0500Z-171010T1400Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Yellow Medicine-Renville-McLeod-Redwood- Polk-Barron- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Foley, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Granite Falls, Olivia, Hutchinson, Redwood Falls, Osceola, and Rice Lake 253 AM CDT Mon Oct 9 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... The National Weather Service in Twin Cities/Chanhassen has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Tuesday. The Freeze Watch is no longer in effect. * TEMPERATURE...lows in the upper 20s to lower 30s. * IMPACTS...subfreezing temperatures will end the growing season and damage tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MNZ061-063-067-068-WIZ016-023-025-027-091600- /O.UPG.KMPX.FZ.A.0001.171010T0500Z-171010T1400Z/ /O.NEW.KMPX.FR.Y.0004.171010T0500Z-171010T1400Z/ Anoka-Washington-Sibley-Carver-Rusk-St. Croix-Dunn-Chippewa- Including the cities of Blaine, Stillwater, Gaylord, Chaska, Ladysmith, Hudson, Menomonie, and Chippewa Falls 253 AM CDT Mon Oct 9 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... The National Weather Service in Twin Cities/Chanhassen has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM CDT Tuesday. The Freeze Watch is no longer in effect. * TEMPERATURE...lows expected in the lower to middle 30s. * IMPACTS...temperature sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that areas of frost are expected. Sensitive outdoor plants may be killed if left uncovered. && $$ MNZ060-062-069-070-074>078-082>085-091>093-WIZ024-026-028-091600- /O.NEW.KMPX.FR.Y.0004.171010T0500Z-171010T1400Z/ Hennepin-Ramsey-Scott-Dakota-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Pierce-Pepin-Eau Claire- Including the cities of Minneapolis, St Paul, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, River Falls, Prescott, Durand, and Eau Claire 253 AM CDT Mon Oct 9 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... The National Weather Service in Twin Cities/Chanhassen has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM CDT Tuesday. * TEMPERATURE...lows expected in the mid to upper 30s. * IMPACTS...temperature sensitive plants may be affected if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that areas of frost are expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this freeze watch went out at Oct 8, 11:41 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 8, 11:41 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1141 AM CDT Sun Oct 8 2017 .SHORT TERM...(Today and tonight) Issued at 322 AM CDT Sun Oct 8 2017 The short term concern is extent of cloud cover and timing of front across the region. Also, if there is any chance of light showers mainly over a small portion of west central Wisconsin this afternoon. Broad upper trough over the western CONUS this morning with strong upper jet lifting off to the east over the north central states into Canada. This right entrance region of the upper jet is forcing s fair amount of mid clouds and perhaps some sprinkles into northwest MN. This trend will continue today as a surface cold front sweeps east across the cwa. As it moves into western WI this afternoon and the trough translates east, a weak surface wave will lift along the front and may be enough to enhance the threat of a light shower/sprinkle into a small part of the northeast cwa. It appears to remain dry enough to prohibit mention of a low pop into that area for now. Mixing today should yield highs in the low/mid 70s into west central Wisconsin with 60s over MN with the passage of the front. The trough drops southwest and deepens over the west and the upper jet remains over the area through tonight. We expect more mid clouds to move across the area during the night. If the jet can enhance the mid level frontogenesis over the area we could see some sprinkles or light rain lift northeast over the western cwa. At the moment the lower levels are forecast to remain dry enough to prohibit mention. .LONG TERM...(Monday through Saturday) Issued at 322 AM CDT Sun Oct 8 2017 Dry weather will continue for Monday but a few showers are possible over far southern MN Monday night as isentropic lift is heightened north of a low pressure center moving east over the Mid-Mississippi River Valley region. However, the bigger story for Monday night into Tuesday morning is the strong likelihood of a widespread killing frost over much of central and southern Minnesota. Temperatures are expected to drop into the lower to middle 30s with light winds and sufficient moisture trapped under the nightly inversion. A weak wave will move through the central CONUS Tuesday afternoon and evening which may bring isolated to scattered rain showers to far southern MN into southwestern WI but otherwise appreciable precipitation is not expected until the end of the week. Temperatures will remain cool during the first half of the week then go on a warming trend to above normal levels late week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1140 AM CDT Sun Oct 8 2017 Any aviation weather impacts will be out of MPX forecast area this afternoon. Only concern is timing of cold frontal passage in west central Wisconsin. Currently the cold front/wind shift line was in the western Twin Cities Metro area. This front will move through KMSP by 17-18z. KRNH will have frontal passage between 19-20z, with KEAU between 22-23z. As the winds shift, a few gusts of 16-20 kts are possible. Otherwise, cigs will be at above 10k. KMSP... No additional concerns. /OUTLOOK FOR KMSP/ Tue...VFR. Wind NE 5 kts. Wed...VFR. Wind SE 5-10 kts. Thu...VFR. Wind S 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...JPC AVIATION...JLT
Hazardous weather outlook, Oct 8, 1:01 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 101 PM CDT Sun Oct 8 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091815- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 101 PM CDT Sun Oct 8 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Minor river flooding is ongoing at the Cottonwood River at New Ulm and the South Fork Crow River below Mayer. Please refer to the flood warnings for additional information. .DAYS TWO THROUGH SEVEN...Monday through Saturday A widespread frost is expected Tuesday morning for much of west central and central Minnesota, with areas of frost across the rest of southern Minnesota, and west central Wisconsin. Minor river flooding continues to be a threat. The rivers with the greatest potential to flood include the Cottonwood, Redwood, Upper Crow, Rum, and Snake Rivers as well as smaller creeks and tributaries that feed them. At this time, only minor flooding would be expected. We also will be watching the mainstem Minnesota and Mississippi Rivers for possible minor flooding early next week. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:17 AM CDT | River Flood Warning | MPX | Wright | 7 days |
Nearby
Freeze Watches in Minnesota, 2017Freeze Watches in Wisconsin, 2017Every freeze watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.